Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have dizziness, headaches. Taken diazepam. Dosage?

I have been tapering off Diazepam and for the last three months I have been on half a mg per day. I ran out of tablets just over a week ago and as my doctor was on annual leave and the dose very low I decided to go cold turkey and take none. However, I am finding I am getting some dizziness and headaches is this normal and will this go away or should I go back on the half mg dose and taper it slowly??
(I have in total been on this drug initially 10mg per day for two years).
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

half mg dose of diazepam is a very low dose and stopping it would not lead to severe withdrawal symptoms. Also, you have been gradually tapering the dose, which is the correct method of stopping the diazepam.
Headache and dizziness are most likely not related to stopping diazepam, so, there is no need to restart it.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 4 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor